CSN Login
Members Online: 4

Cisplatin

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

I had my first infusion of this (evil) chemo 2 weeks ago and I can honestly say it is the worse chemo I have had so far. On the plus side I only have to have 2 more :)

I appear to have had ALL the side effects which have lasted 2 weeks and counting. I have actually been vomitting along with feeling nauseous. However that did stop after a week. I alsohad ringing in my ears (that has slowly faded too) 2 days ago I noticed random bruises appearing on my arms and legs? I guess that is connected to the platelets.

To put it all in perspective I don't mind about all of that too much if it works and my numbers go down. They were 900 so heres hoping I get a good hit when I have my CA125 done on Friday.

Has anyone else experienced side effects like this on Cisplatin? Can anyone tell me if it is effective in bring down the numbers?

Tina xxx

Glad to be done's picture
Glad to be done
Posts: 558
Joined: Jul 2012

I had cisplatin/taxol. 6 rounds of it. My treatments were on mondays and by Wednesday night the side effects were setting in. If you are throwing up you need to have your doctor change your anti-nausea pill. You need to be on one that is strong enough to stop the nausea. At the first sign of that heartburn feeling I took my pill. I didnt throw up. I got the joint paint but it only last about 3-4 days. My doctor gave me pain meds so that helped. Can you get pain meds? I read on another board (other gynelogical cancers) about someone whose doctor recommended the vitamin lglutemine to take during treatment and she started that and had barely any joint pain. Sure wish I knew about that. You can ask your doc about that too...

As far as numbers mine were never very high. Day of surgery it was in the high 200's. First day of chemo it was 19 so my surgery brought me down to the normal range. I ended chemo with my number being 10.

I am sorry this is happening to you. You should be able to get something for pain. Maybe try another nausea pill. I took zofran. Have you had that before?

lovesanimals's picture
lovesanimals
Posts: 1227
Joined: Sep 2011

I am so, so sorry that cisplatin is causing such horrible side effects for you. I don't have any personal experience with the drug but am hoping and praying that the next session is much easier on you and I'm praying that your numbers come down too.

Take care,
Kelly

2timothy1 7's picture
2timothy1 7
Posts: 332
Joined: Jan 2012

I've had cisplatin/taxol. My ca 125 went from 3200 to 31.

I did have slight ringing in ears but it went away. I did get nauseated during my 5th and 6th rounds. Took zofran. Also had fluids several days after chemo to prevent dehydration. Infusion center left my port accessed and home health brought fluids to me. Helped greatly.

Best wishes to you
shawnna

Felicia_205's picture
Felicia_205
Posts: 79
Joined: Jun 2012

Yes I am currently on cisplatin and I have had it in the past. Cisplatin I would have to say is the worst chemo they have ever given me. The first time I got cisplatin(2010) the side affects lasted for a month I had to be admitted to the hospital. constant vomiting and dry heaving. My next treatment is going to be high dose cisplatin and honestly I am scared I am not going to survive it.

mom2greatkids's picture
mom2greatkids
Posts: 512
Joined: Jun 2011

I start Cisplatin tomorrow. I'm really nervous about it. I did well on Taxol/Carbo last summer, but not sure about this Cisplatin. Sounds like a mean drug! I guess the main thing I need to do is drink LOTS of water?

thanks,

Carla

kikz's picture
kikz
Posts: 1267
Joined: Jun 2010

after debulking surgery. I had taxol iv on day one, cisplatin by port on day two and taxol by port day eight. I was scheduled for three cycles of this but ended up not having the final taxol. I was hospitalized after first cycle for low WBC and after first two infusions of third cycle for low electrolytes. I was basically sick the whole time. My CA 125 was 13 after surgery and it was 7 after chemo. My initial CA 125 was over 6900. My surgeon said these last rounds of chemo were "icing on the cake."

My biggest advice would be to keep in contact with your doctor. I did not call until I was barely able to stand because I thought I was just chemo sick. When the onc saw me I was taken across the street to the ER in a wheelchair. I was hospitalized for 8 days. The second time I felt really sick I did call in twice but they did not have me go in. In hindsight I should have insisted because I ended up in the ER and another 5 days in the hospital.

Karen

garden gal
Posts: 212
Joined: Nov 2010

I'm on cisplatin and it's been non stop nausea and vomiting the whole time, 3 rounds now. Just got back from the cancer center because the nausea and dizziness was so bad. I have a uti to boot. Very dehydrated and my blood pressure was very low causing me to be dizzy. They gave me plenty of fluids and some more antinausea meds. so far I'v been on compazine, zofram and raglan all of which have not worked. They told me to take them 2 hours apart any one I want to see which one works for now. My ears are ringing but not bad. This drug is worse one I'v been and I've been 9 of them from far. The only reason I want to continue is bacause after only 2 rounds my ca125 dropped almost 400 point and thats not even full strengh cisplatin. Excuse the spelling I'm really tired right now but wanted to let you know what I'v been through on it, keep in mind everyone is different and reacts differntly. Keep me posted and hope all is good. Have to go back tomorrow for some more blood work and fluids. I'll let you know how things go . One more thing my kidney numbers are rising thats not good, another bad feature of cisplatin. If they don't come down I'll probably will have to skip chemo wed. Hope not. talk to you soon, Kathy

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

Thanks for all of your replies. I don't have any pain - just the nausea and dry vomitting. I will take the advice about speaking to my doctor about more effective anti-sickness drugs. It is brilliant news about the numbers and with that in mind it is worth all of the unpleasant side effects.

Felicia - you will survive as your body will go all out to deal with it. I understand how you must be feeling as I am very apprehensive about my next infusion - but it will pass and you will come out of it with good results.

Tina xxx

Glad to be done's picture
Glad to be done
Posts: 558
Joined: Jul 2012

Yes lOTS and LOTS of fluids...... on day 2 of my cycle I had to go into the infusion room for 2 liters on top of what they gave me the day before with the chemo. When I was done I rolled out of there. lol. I also had to drink 80 ounces of fluid a day during chemo....

Keep us posted on how you are doing

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network